MAUDE Adverse Event Report: GALIL MEDICAL LTD ICESEED MRI NEEDLE / MRI SE; CRYOABLATION NEEDLE

GALIL MEDICAL LTD ICESEED MRI NEEDLE / MRI SE; CRYOABLATION NEEDLE
Model Number FPRPR3192
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 09/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is approximated.The needles were not returned for investigation and the lot numbers remain unknown; therefore an internal investigation could not be performed.No device malfunction was reported in association with the event.This mdr is being reported for the medical and surgical intervention to treat the patient's wound infection and area of necrosis outside the ablation zone.Wound infection and adjacent organ injury are known risks associated with the procedure and addressed in the product user manual and ifu.
 
Event or Problem Description
It was reported that a patient underwent quadrant prostate mri cryoablation with 6 iceseed needles placed through the prostate grid, 5 mm apart on (b)(6) 2019.Warm saline shower was applied to perineum during the procedure.The physician noted 3 freeze/thaw cycles, with last freeze following withdrawal of one needle to treat the apical region of the prostate.The procedure was completed as planned with no evidence of thermal skin injury at the end of the procedure.In retrospect, the physician notes potential changes around the needle shafts on mri, but at the time challenging to see due to artifact.The patient presented 7-10 days after procedure with perineal wound and infection.Mri showed ablation of the intended prostate region as well as a cone shaped area of necrosis in the peripheral fat extending from the base of the penis up to and including the skin.The patient was admitted, surgery consulted, and iv antibiotics started.Surgery for wound debridement followed by wound pack and outpatient wound care.No device malfunction was reported in association with this event.The needles will not be returned for investigation.

Brand Name
ICESEED MRI NEEDLE / MRI SE
Common Device Name
CRYOABLATION NEEDLE
Manufacturer (Section D)
GALIL MEDICAL LTD
1 tavor building
p.o. box 224
industrial park, 20692 03
IS  2069203
MDR Report Key9205398
Report Number9616793-2019-00071
Device Sequence Number3031291
Product Code GEH
UDI-Device Identifier07290104830266
UDI-Public07290104830266
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFPRPR3192
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2019
Initial Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;